Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 100, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 2, 2008, 2:21 PM EDT for Broward County, Miami-Dade County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2008, 2:21 PM EDT (18:21 UTC)
- Expired
- Jul 2, 2008, 3:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
Counties Broward County, FL, Miami-Dade County, FL
The radar
The Miami radar (KAMX), 27 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.4 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1533 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 021821
SVRMFL
FLC011-086-021915-
/O.NEW.KMFL.SV.W.0100.080702T1821Z-080702T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
221 PM EDT WED JUL 2 2008
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BROWARD COUNTY IN SOUTH FLORIDA.
EASTERN MIAMI-DADE COUNTY IN SOUTH FLORIDA.
* UNTIL 315 PM EDT
* AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LAUDERHILL TO WEST PERRINE...
WITH A NEARLY STATIONARY MOVEMENT.
* THE LINE OF STORMS WILL AFFECT...
HIALEAH...
CAROL CITY...
LAUDERDALE LAKES...
WEST PERRINE...
CUTLER RIDGE...
MIAMI SPRINGS...
AND SURROUNDING COMMUNITIES.
SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 2584 8011 2567 8015 2567 8016 2569 8019
2573 8016 2573 8022 2561 8030 2549 8033
2539 8029 2540 8023 2553 8018 2553 8017
2542 8020 2535 8024 2539 8026 2539 8029
2530 8037 2540 8062 2626 8022 2621 8009
TIME...MOT...LOC 1821Z 211DEG 2KT 2615 8019 2560 8038
$$
PS3 follow-up statements
370
WWUS52 KMFL 021838
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
234 PM EDT WED JUL 2 2008
FLC011-086-021915-
/O.CON.KMFL.SV.W.0100.000000T0000Z-080702T1915Z/
BROWARD FL-MIAMI-DADE FL-
234 PM EDT WED JUL 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR EASTERN MIAMI-DADE AND SOUTHEASTERN BROWARD COUNTIES...
AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LAUDERDALE LAKES TO WEST PERRINE.
THESE STORMS WERE NEARLY STATIONARY.
THE SEVERE THUNDERSTORMS WILL AFFECT...
FORT LAUDERDALE...
HOLLYWOOD...
HIALEAH...
CAROL CITY...
SAINT THOMAS UNIVERSITY...
MIAMI...
MIAMI GARDENS...
COUNTRY WALK...
AND SURROUNDING COMMUNITIES.
TRAINED SPOTTERS REPORTED PENNY TO NICKEL SIZED HAIL NEAR 836 AND NW
72 AVENUE. MIAMI INTERNATIONAL AIRPORT OBSERVATIONS REPORTED ALSO PENNY
SIZED HAIL WITH THESE STORMS AT 222 PM. NUMEROUS REPORTS OF WIND GUSTS
OF 40 TO 50 MPH HAVE ALSO BEEN RECEIVED ACROSS THE WARNED AREA.
SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 2584 8011 2567 8015 2567 8016 2569 8019
2573 8016 2573 8022 2561 8030 2549 8033
2539 8029 2540 8023 2553 8018 2553 8017
2542 8020 2535 8024 2539 8026 2539 8029
2530 8037 2540 8062 2626 8022 2621 8009
TIME...MOT...LOC 1834Z 211DEG 2KT 2616 8019 2561 8038
$$
PS028
WWUS52 KMFL 021859
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
255 PM EDT WED JUL 2 2008
FLC011-086-021915-
/O.CON.KMFL.SV.W.0100.000000T0000Z-080702T1915Z/
BROWARD FL-MIAMI-DADE FL-
255 PM EDT WED JUL 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR EASTERN MIAMI-DADE AND SOUTHEASTERN BROWARD COUNTIES...
AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE FIRST CLUSTER WAS LOCATED NEAR
LAUDERHILL...MOVING NORTH AT LESS THAN 5 MPH. ANOTHER STORM CLUSTER
REMAINS STRONG AND STRETCHES FROM DORAL TO CORAL GABLES PROPAGATING
EAST TOWARDS BISCAYNE BAY.
THE SEVERE THUNDERSTORMS WILL AFFECT...
LAUDERHILL...
MARGATE...
LAUDERDALE LAKES...
WILTON MANORS...
DORAL...
CORAL GABLES...
AND SURROUNDING COMMUNITIES.
SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 2584 8011 2567 8015 2567 8016 2569 8019
2573 8016 2573 8022 2561 8030 2549 8033
2539 8029 2540 8023 2553 8018 2553 8017
2542 8020 2535 8024 2539 8026 2539 8029
2530 8037 2540 8062 2626 8022 2621 8009
TIME...MOT...LOC 1855Z 193DEG 6KT 2615 8022
$$
PS571
WWUS52 KMFL 021912
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
310 PM EDT WED JUL 2 2008
FLC011-086-021920-
/O.EXP.KMFL.SV.W.0100.000000T0000Z-080702T1915Z/
BROWARD FL-MIAMI-DADE FL-
310 PM EDT WED JUL 2 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MIAMI-DADE AND
SOUTHEASTERN BROWARD COUNTIES WILL EXPIRE AT 315 PM EDT...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORMS THAT
PROMPTED THE WARNING HAD MOVED NORTH OF THE AREA IN BROWARD COUNTY AND
EAST INTO BISCAYNE BAY IN MIAMI DADE. THUS THE THUNDERSTORM WARNING WILL
EXPIRE AT 315 PM EDT. A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
AREAS AROUND PARKLAND IN NORTH CENTRAL BROWARD AND SOUTH CENTRAL
PALM BEACH COUNTIES AS WELL AS A MARINE WARNING FOR BISCAYNE BAY AND THE
ADJACENT COASTAL WATERS.
LAT...LON 2584 8011 2567 8015 2567 8016 2569 8019
2573 8016 2573 8022 2561 8030 2549 8033
2539 8029 2540 8023 2553 8018 2553 8017
2542 8020 2535 8024 2539 8026 2539 8029
2530 8037 2540 8062 2626 8022 2621 8009
TIME...MOT...LOC 1910Z 193DEG 6KT 2617 8021
$$
PSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 10:15 AM EDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jul 2, 10:15 AM EDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1015 AM EDT WED JUL 2 2008 .UPDATE...NO CHANGES PLANNED FOR THE CURRENT FORECAST PACKAGE AT THIS TIME. TODAYS WEATHER PROMISES TO BE RATHER SIMILAR TO YESTERDAYS (TUE). 12Z SOUNDING ALMOST IDENTICAL TO 24 HRS AGO WITH PW = 1.82 INCHES, LI = 7.9. THE ONLY DIFFERENCE (AND NOT SIGNIFICANT) IS A SLIGHTLY HIGHER CAPE AND SLIGHTLY FASTER STEERING FLOW. ALSO , RUC80 STREAMLINE ANALYSIS SHOW UPPER LEVEL DIFFLUENCE OVER THE LOCAL AREA AND WEAK CONVERGENCE AT THE LOW LVL THAT COULD EASILY BE ENHANCED BY SEA BREEZES LATER ON. THEREFORE, AFTERNOON TSTMS IS PRACTICALLY A SURE THING, AND AGAIN, ONCE THEY DEVELOP, THEY WILL MOVE NORTHEASTWARD UNDER THE SOUTHWEST STEERING FLOW. AGAIN, LOCATION OF INITIAL CONVECTION WILL DEPEND GREATLY ON SEA BREEZES INTERACTION. A FEW OF THE STORMS COULD BECOME STRONG WITH WIND GUSTS TO 40 MPH, FREQUENT TO EXCESSIVE LIGHTNING AND SMALL HAIL. HEAVY DOWNPOURS CAN ALSO BE EXPECTED DUE TO THE SLOW MOVEMENT OF THE STORMS. .AVIATION... ACTIVE CONVECTION ACROSS THE REGION IS EXPECTED TODAY...BUT MAINLY IN THE EARLY AFTERNOON INTO THE EVENING. LINGERING MOISTURE ACROSS THE REGION AND A MID TO UPPER LEVEL TROUGH IN THE CENTRAL GULF WILL RESULT IN CONDITIONS FAVORABLE FOR CONVECTION. WHILE LIGHT SOUTHEAST FLOW WILL FAVOR CONVECTION IN THE INTERIOR AND WEST OF THE PENINSULA...WESTERLY FLOW IN THE LOWER LEVELS THROUGH THE UPPER LEVELS SHOULD RESULT IN CONVECTION ACROSS THE EAST COAST AS WELL. PERIODS OF MVFR CONDITIONS EXPECTED IN THE AFTERNOON THROUGH THE EVENING AND BRIEFER PERIODS OF IFR CONDITIONS POSSIBLE ACROSS ALL SOUTH FLORIDA TERMINALS IN THIS TIME. 60 && .PREV DISCUSSION... /ISSUED 340 AM EDT WED JUL 2 2008/ DISCUSSION... NOT MUCH CHANGE TO THE SHORT TERM FORECAST REASONING FOR TODAY. THE TAIL END OF THE EASTERN CONUS TROUGH CONTINUES TO LINGER IN THE EASTERN GULF OF MEXICO WITH SOUTHWESTERLY STEERING FLOW IN THE MID LEVELS ACROSS SOUTH FL ON THE EAST SIDE OF IT. MODELS CONTINUE TO INDICATE GOOD UPPER DIVERGENCE AHEAD OF THIS FEATURE TODAY. MODEL FORECAST SOUNDINGS DO SHOW A SLIGHT WARMING IN THE MID- LEVELS TODAY...BUT GIVEN THE PROXIMITY OF THE TROUGH AND THE TEMPS ON THE 00Z MIAMI SOUNDING THIS MAY BE IN ERROR. THUS...EXPECTING A DAY SIMILAR TO YESTERDAY WITH BOTH SEA BREEZES FIRING ACTIVITY CLOSER TO THE COASTS...WITH ACTIVITY MOVING SLOWLY NORTHEAST TOWARDS PALM BEACH COUNTY...AND THEN OTHER ACTIVITY CONGEALING IN THE INTERIOR AND MOVING SLOWLY NORTHEAST AGAIN. HEAVY RAIN AND ISOLATED STRONG STORMS WITH SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE AGAIN TODAY. EXPECT MOST ACTIVITY TO DIE DOWN DURING THE MID EVENING HOURS ONCE AGAIN...BUT AT LEAST ISOLATED STORMS COULD CONTINUE ACROSS THE LOCAL WATERS AND EAST COAST METRO AREAS ALL NIGHT GIVEN PRESENCE OF THE TROUGH AND LIGHT ESE SFC FLOW. MODELS HAVE CONTINUED TO TREND AWAY FROM THE LARGE, DEEP-LAYERED ATLANTIC RIDGE BUILDING BACK ACROSS FL LATE THIS WEEK AND THIS WEEKEND. INSTEAD...MOST GUIDANCE NOW INDICATES A WEAKNESS IN THE RIDGE WILL REMAIN OVER THE EASTERN GULF OF MEXICO WITH EVEN WEAK TROUGHING LINGERING FROM 500-250MB. SFC RIDGE AXIS WILL REMAIN ACROSS NORTH CENTRAL FL THIS PERIOD WITH LIGHT ESE SFC FLOW AND DAILY WEST COAST SEA BREEZES COMBINED WITH SW STEERING FLOW IN THE MID/UPPER LEVELS AND PWATS REMAINING HIGH. THE RESULT IS A WETTER PATTERN FOR SOUTH FL...ESPECIALLY THE EASTERN HALF WHERE IT LOOKED TO BE TRENDING DRIER THIS PERIOD JUST A FEW DAYS AGO. BY SUNDAY INTO EARLY NEXT WEEK...GFS FINALLY BUILDS THE MID-LEVEL RIDGE IN SOME...LEADING TO DEEP-LAYERED SSE FLOW ACROSS SOUTH FL. MODEL FCST SOUNDINGS THIS PERIOD INDICATE A SLIGHT INCREASE IN OVERALL STABILITY OF THE ATMOSPHERE...BUT ALSO PERIODIC MOISTURE SURGES OUT OF THE CARIBBEAN WITH PWATS MOSTLY 2 INCHES OR ABOVE. THIS WILL CONTINUE MORE CONVECTIVE COVERAGE POSSIBLY CONTINUING ABOVE CLIMO VALUES THIS PERIOD. MARINE... ESE TO SE WINDS 15 KTS OR LESS WITH SEAS 4 FT OR LESS OUTSIDE OF THUNDERSTORM ACTIVITY THIS PERIOD. RISK OF WATERSPOUTS AGAIN TODAY, ESPECIALLY THE ATLANTIC WATERS. FIRE WEATHER... NO CONCERNS AS MOISTURE LEVELS REMAIN AROUND NORMAL FOR THIS TIME OF YEAR. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 87 74 87 76 / 60 30 60 30 FORT LAUDERDALE 88 76 87 77 / 50 30 60 30 MIAMI 89 76 88 76 / 50 30 60 30 NAPLES 88 73 88 72 / 50 30 50 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...47/RHG SHORT TERM/AVIATION...60/BD
Hazardous weather outlook, Jul 2, 10:33 AM EDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1033 AM EDT WED JUL 2 2008 FLZ063-066>075-168-172>174-030245- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1033 AM EDT WED JUL 2 2008 ...HIGH RISK OF LIGHTNING MOST AREAS TODAY... ...SLIGHT RISK OF WATERSPOUTS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER MOST AREAS TODAY WHICH WILL PRODUCE A HIGH RISK OF LIGHTNING. THE MAIN THREATS FROM THUNDERSTORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS WHICH WILL BE ACCOMPANIED BY LOCALLY HEAVY RAINFALL. WATERSPOUTS: WITH WEAK SOUTHWEST STEERING FLOW, ANY BOUNDARIES OVER THE AREA WATERS WILL PRODUCE A SLIGHT RISK OF WATERSPOUTS TODAY. WIND:THE STRONGEST THUNDERSTORMS TODAY WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS UP TO 40 MPH. FLOODING: THERE IS A SLIGHT RISK OF LOCAL URBAN TYPE FLOODING OF ROADWAYS AND LOW LYING AREAS DUE TO SLOW MOVING THUNDERSTORMS TODAY. HAIL: THERE IS A SLIGHT RISK OF SMALL HAIL OCCURRING WITH THE THUNDERSTORMS EXPECTED ACROSS THE REGION TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY .SPOTTER INFORMATION STATEMENT... THE STEERING PATTERN WILL CONTINUE FROM THE SOUTHWEST, BRINGING HIGHER CHANCES FOR THUNDERSTORMS TO THE EAST COAST METRO AREAS THURSDAY AND POSSIBLY INTO THE WEEKEND. A LIGHTER WIND FLOW AND CONVERGENCE OVER THE AREAS WATERS COULD LEAD TO AN OCCURRENCE OF WATERSPOUT ACTIVITY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jul 2, 12:53 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1253 PM EDT WED JUL 2 2008
FLZ073-075-174-021730-
MAINLAND MONROE FL-FAR SOUTH MIAMI-DADE COUNTY FL-INLAND MIAMI-
DADE FL-
1253 PM EDT WED JUL 2 2008
...STRONG THUNDERSTORMS MOVING ACROSS MAINLAND MONROE COUNTY...
AT 1250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WILDERNESS WATERWAY
SOUTH TO 8 MILES WEST OF MAHOGANY HAMMOCK TO 9 MILES WEST OF MAHOGANY
HAMMOCK...MOVING EAST AT 12 MPH.
THESE STORMS WILL AFFECT...
RURAL EASTERN MAINLAND MONROE COUNTY
RURAL SOUTHWESTERN MIAMI-DADE COUNTY
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2530 8097 2533 8097 2531 8100 2533 8101
2533 8102 2533 8105 2537 8105 2541 8107
2547 8089 2537 8085 2529 8090
TIME...MOT...LOC 1653Z 268DEG 11KT 2543 8098 2537 8095
2533 8097
60Special weather statement, Jul 2, 1:20 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 120 PM EDT WED JUL 2 2008 FLZ069-070-021745- COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL- 120 PM EDT WED JUL 2 2008 ...STRONG THUNDERSTORMS MOVING ACROSS NORTHWEST COLLIER COUNTY... AT 116 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GOLDEN GATE ESTATES TO 6 MILES NORTHWEST OF GOLDEN GATE...MOVING SOUTH AT 5 MPH. THESE STORMS WILL AFFECT... NORTH NAPLES... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2619 8164 2621 8179 2625 8179 2623 8163 TIME...MOT...LOC 1720Z 019DEG 4KT 2622 8164 2624 8176 60
Special weather statement, Jul 2, 1:24 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 124 PM EDT WED JUL 2 2008 FLZ067-068-021800- INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL- 124 PM EDT WED JUL 2 2008 ...STRONG THUNDERSTORM MOVING ACROSS PALM BEACH COUNTY... AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HAVERHILL...MOVING SOUTH AT 5 MPH. THIS STORM WILL AFFECT... HAVERHILL... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2667 8012 2668 8021 2674 8018 2673 8010 TIME...MOT...LOC 1724Z 018DEG 4KT 2671 8015 60
Special weather statement, Jul 2, 1:35 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 135 PM EDT WED JUL 2 2008 FLZ070-021800- INLAND COLLIER COUNTY FL- 135 PM EDT WED JUL 2 2008 ...STRONG THUNDERSTORM MOVING ACROSS NORTHERN COLLIER COUNTY... AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR AVE MARIA...MOVING SOUTH AT 7 MPH. THIS STORM WILL AFFECT... AVE MARIA... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2627 8143 2629 8151 2638 8147 2635 8141 TIME...MOT...LOC 1735Z 016DEG 6KT 2634 8144 60
Special weather statement, Jul 2, 1:56 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 156 PM EDT WED JUL 2 2008 FLZ072-074-173-021845- METRO BROWARD COUNTY FL-METROPOLITAN MIAMI DADE FL-COASTAL MIAMI- DADE COUNTY FL- 156 PM EDT WED JUL 2 2008 ...STRONG THUNDERSTORMS MOVING ACROSS CENTRAL MIAMI-DADE... AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT STRONG THUNDERSTORMS WERE RAPIDLY DEVELOPING FROM EASTERN PEMBROKE PINES SOUTH THROUGH MIAMI SPRINGS AND THE MIAMI INTERNATIONAL AIRPORT. THESE STORMS WERE NEARLY STATIONARY. THE STORMS WILL ALSO AFFECT... VIRGINIA GARDENS... HIALEAH... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2598 8016 2574 8023 2577 8037 2598 8028 TIME...MOT...LOC 1756Z 180DEG 0KT 2582 8026 GARCIA
Special weather statement, Jul 2, 2:00 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 200 PM EDT WED JUL 2 2008 FLZ070-021845- INLAND COLLIER COUNTY FL- 200 PM EDT WED JUL 2 2008 ...STRONG THUNDERSTORMS MOVING ACROSS COLLIER COUNTY... AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS NEAR IMMOKALEE...MOVING NORTHEAST AT 5 MPH. THESE STORMS WILL AFFECT... LAKE TRIFFID... IMMOKALEE... AND SURROUNDING COMMUNITIES. SMALL HAIL AND STRONG WIND WAS REPORTED IN IMMOKALEE. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2650 8147 2644 8137 2639 8143 2643 8151 TIME...MOT...LOC 1800Z 212DEG 5KT 2644 8149 2640 8142 60
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 12:53 PM EDT | Special Weather Statement | MFL | Monroe | 37 min |
| Jul 2, 1:08 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 19 min |
| Jul 2, 1:20 PM EDT | Special Weather Statement | MFL | Collier | 25 min |
| Jul 2, 1:24 PM EDT | Special Weather Statement | MFL | Palm Beach | 36 min |
| Jul 2, 1:35 PM EDT | Special Weather Statement | MFL | Collier | 25 min |
| Jul 2, 1:56 PM EDT | Special Weather Statement | MFL | Miami-Dade | 49 min |
| Jul 2, 2:00 PM EDT | Special Weather Statement | MFL | Hendry | 45 min |
| Jul 2, 2:26 PM EDT | Special Weather Statement | MFL | Palm Beach | 49 min |
| Jul 2, 2:49 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 56 min |
| Jul 2, 2:51 PM EDT | Special Marine Warning | MFL | 54 min | |
| Jul 2, 3:32 PM EDT | Special Weather Statement | MFL | Broward | 28 min |
| Jul 2, 3:42 PM EDT | Special Weather Statement | MFL | Hendry | 33 min |
| Jul 2, 4:08 PM EDT | Special Weather Statement | MFL | Glades | 37 min |
| Jul 2, 4:24 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 35 min |
| Jul 2, 5:17 PM EDT | Special Weather Statement | MFL | Miami-Dade | 28 min |
| Jul 2, 5:23 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 50 min |
| Jul 2, 6:25 PM EDT | Special Weather Statement | MFL | Miami-Dade | 35 min |
| Jul 2, 6:33 PM EDT | Special Marine Warning | MFL | 42 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.